MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123810
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240); Bowel Perforation (2668)
Date of Event 12/07/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represent the composix ex mesh (device #2).An additional supplemental emdr was submitted to represents the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2002: patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of bard flat mesh (device#1).Per operative notes, ¿the old synthetic mesh (goretex) and adhesions were removed.A bard flat mesh (device#1) was placed and secured by sutures.¿ on (b)(6) 2007: patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with partial explant of bard flat mesh (device #1) and implant of composix ex mesh (device#2).Per operative notes, ¿loops of bowel adhered into the previous mesh (device#1) were excised.Adhesions removed.A composix ex mesh (device#2) placed intra-abdominally and tacked.¿ on (b)(6) 2007: patient was diagnosed with small perforation in mid-transverse colon thereby underwent laparoscopic repair with explant of composix ex mesh (device#2).Per operative notes, ¿the transverse colon was densely adhered to the previous (device#1).Infected-smelling opaque fluid and adhesions noted.Then (device#2) removed along with staples.¿ on (b)(6) 2009: patient was diagnosed with recurrent ventral hernia thereby underwent open repair with explant of mesh (device#1 & #2) & implant of synthetic mesh (permacol).Per operative notes, ¿adhesions were noted.Both pieces of mesh (device#1 & #2) were removed.A synthetic mesh (permacol) was placed and secured by sutures.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21975211
Report Number1213643-2025-090203
Device Sequence Number20639831
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123810
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Life Threatening;
Patient Age55 YR
Patient SexFemale